MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US TRI-LOCK BPS SZ 5 HI OFFSET; TRILOCK HIP STEM : HIP FEMORAL STEM

DEPUY ORTHOPAEDICS INC US TRI-LOCK BPS SZ 5 HI OFFSET; TRILOCK HIP STEM : HIP FEMORAL STEM
Catalog Number 101214050
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Codes Fall (1848); Foreign Body Reaction (1868); Hypersensitivity/Allergic reaction (1907)
Date of Event 07/24/2023
Type of Reportable Event Serious Injury
Event or Problem Description
Hip-tep revision (stem plus head and insert change) after fracture of the ceramic head (bicycle crash to the left hip).Stem change due to taper destruction by the ceramic particles.Doi: (b)(6), 2015, doe: (b)(6), 2023, affected side: left side.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary =hcp is reporting to nca/bfarm: "hip-tep revision (stem plus head and insert change) left side on (b)(6) 2023 after fracture of the ceramic head left side (bicycle crash to the left hip).Stem change due to taper destruction by the ceramic particles (pictures are available and can be requested).(b)(6) 2015 primary hip-tep left side in our hospital.Ref 101214050 lot 600428 trilock bps stem,ho,gr 5,l105 mm, depuy.Ref 9111131 lot 8061698 biolox ceramic hip head d 32+1.0mm 12/14 neck length short, depuy.Ref 0100013413 lot 2780994 alpha insert durasul 32/mm, zimmer.Ref 4249 lot 2784417 allofit cup 60/mm,titanium alloclasic, zimmer.The product was not returned to depuy synthes, however photos were provided for review.Visual analysis of the photo revealed that the trunnion of the tri-lock bps sz 5 hi offset was deformed.The observed condition of the device indicates that the stem was in direct contact between the ceramic fragments and the competitors liner as a result of the reported ceramic head breakage.A manufacturing record evaluation was performed for the finished device [101214050 / 600428] number, and no non-conformances / manufacturing irregularities were identified during manufacturing.Quantity manufactured: (b)(4).Date of manufacture: 2014-11-25.Any anomalies or deviations identified in dhr: none.Expiry date: 2024-10-31.Ifu reference: ifu-0902-00-701.The overall complaint was confirmed as the observed condition of the tri-lock bps sz 5 hi offset would contribute to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot = quantity manufactured: (b)(4).Date of manufacture: 2014-11-25.Any anomalies or deviations identified in dhr: none.Expiry date: 2024-10-31.Ifu reference: ifu-0902-00-701.Device history review = a manufacturing record evaluation was performed for the finished device [101214050 / 600428] number, and no non-conformances / manufacturing irregularities were identified during manufacturing.

Brand Name
TRI-LOCK BPS SZ 5 HI OFFSET
Common Device Name
TRILOCK HIP STEM : HIP FEMORAL STEM
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer (Section G)
JTE WARSAW MFG SITE
700 orthopaedic drive
warsaw IN
Manufacturer Contact
kate karberg
700 orthopaedic dr.
warsaw, IN 46581-0988
3035526892
MDR Report Key17539601
Report Number1818910-2023-16632
Device Sequence Number12353174
Product Code LPH
UDI-Device Identifier10603295001072
UDI-Public10603295001072
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
P070026
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/14/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2019
Device Catalogue Number101214050
Device Lot Number600428
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/26/2023
Supplement Date Received by Manufacturer10/03/2023
Initial Report FDA Received Date08/14/2023
Supplement Report FDA Received Date10/04/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/25/2014
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
HIP BALL BIOLOX 32 +1 12/14; UNKNOWN HIP ACETABULAR LINERS
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale